MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG CARDIOMESSENGER SMART 4G US; HOME MONITORING

BIOTRONIK SE & CO. KG CARDIOMESSENGER SMART 4G US; HOME MONITORING
Model Number 438613
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Patient said she took cardio messenger on vacation and it looks like it exploded in her bag.The parts are separated some and its warped.Patient said it was not left in a car and it looks like it overheated.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the device was subjected to an extensive analysis.Within this analysis the device was visually, mechanically and functionally inspected.During analysis the observation could be confirmed.The device shows deformation and separation of housing components.The material characteristics of the damaged plastic parts are consistent with exposure to chemical solvents rather than thermal impact.According to our extensive analysis, the damage indicates exposure to a solvent, such as acetone.The observed swelling, cracking and discoloration of the housing as well as the deformation of the battery foil are consistent with the ingress of and this type of chemicals.Due to the volatile nature of such solvents, no residues could be detected.Based on the available findings, it is reasonable to assume that exposure to a solvent has caused the reported observation.A comprehensive analysis conducted by the manufacturer excluded battery failure as a contributing cause of the event.The information you provided has been entered into our quality system as a complaint.These types of complaints are used to evaluate systems and device performance throughout our organization and help to maintain and improve the performance of our devices.
 
Event or Problem Description
Patient said she took cardiomessenger on vacation and it looks like it exploded in her bag.The parts are separated some and its warped.Patient said it was not left in a car and it looks like it overheated.Should additional information become available, this file will be updated.

Brand Name
CARDIOMESSENGER SMART 4G US
Common Device Name
HOME MONITORING
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20416172
Report Number1028232-2024-05335
Device Sequence Number12812694
Product Code OSR
UDI-Device Identifier04035479159115
UDI-Public(01)04035479159115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number438613
Device Catalogue Number438613
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale